Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 344, NWS Raleigh, NC

September 6, 2012Johnston County, Sampson County, Wayne County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Sep 6, 2012, 5:40 PM EDT for Johnston County, Sampson County, Wayne County, North Carolina. It was in force for 52 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 6, 2012, 5:40 PM EDT (21:40 UTC)
Expired
Sep 6, 2012, 6:32 PM EDT
In force
52 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Johnston County, NC, Sampson County, NC, Wayne County, NC

The radar

The Raleigh/Durham radar (KRAX), 49 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 6, 6:10 PM EDTTSTM WND DMG4 Sse Princeton, NCONE TREE BLOWN DOWN ALONG OAKLAND CHURCH ROAD. TIME ESTIMATED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 30 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 9.7 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2012-09-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 831 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2012-09-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
831 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
833 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-19 m²/s²
0-3 km storm-relative helicity
-21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

327 
WUUS52 KRAH 062140
SVRRAH
NCC101-163-191-062245-
/O.NEW.KRAH.SV.W.0344.120906T2140Z-120906T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
540 PM EDT THU SEP 6 2012

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN JOHNSTON COUNTY IN CENTRAL NORTH CAROLINA
  WAYNE COUNTY IN CENTRAL NORTH CAROLINA
  NORTHERN SAMPSON COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 645 PM EDT

* AT 534 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER BENSON...OR 15 MILES SOUTHWEST OF
  SMITHFIELD...MOVING EAST AT 20 MPH. QUARTER SIZED HAIL AND WINDS IN
  EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  NEWTON GROVE...
  GRANTHAM...
  MAR-MAC...

THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 328 AND 355.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.

&&

LAT...LON 3526 7787 3516 7796 3519 7801 3517 7807
      3518 7816 3511 7817 3517 7863 3518 7864
      3520 7865 3520 7863 3530 7858 3533 7853
      3539 7858 3545 7840 3549 7798 3541 7787
TIME...MOT...LOC 2140Z 264DEG 19KT 3533 7846

$$

MWS
3 follow-up statements
829 
WWUS52 KRAH 062158
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
558 PM EDT THU SEP 6 2012

NCC101-163-191-062245-
/O.CON.KRAH.SV.W.0344.000000T0000Z-120906T2245Z/
JOHNSTON NC-WAYNE NC-SAMPSON NC-
558 PM EDT THU SEP 6 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR NORTHERN SAMPSON...WAYNE AND SOUTHERN JOHNSTON COUNTIES...

AT 557 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED 6 MILES NORTH
OF NEWTON GROVE...OR 12 MILES SOUTH OF SMITHFIELD...MOVING EAST AT 20
MPH.

HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 58 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... HOBBTON...GRANTHAM...
PRINCETON...MOUNT OLIVE...MAR-MAC...WALNUT CREEK...GOLDSBORO...ELROY
AND BROGDEN.

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE 
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE 
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS 
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.

LAT...LON 3526 7787 3516 7796 3519 7801 3517 7807
      3518 7816 3511 7817 3517 7863 3518 7864
      3520 7865 3520 7863 3530 7858 3533 7853
      3539 7858 3545 7840 3549 7798 3541 7787
TIME...MOT...LOC 2157Z 264DEG 19KT 3534 7835

$$

MWS
202 
WWUS52 KRAH 062224
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
624 PM EDT THU SEP 6 2012

NCC101-163-191-062245-
/O.CON.KRAH.SV.W.0344.000000T0000Z-120906T2245Z/
JOHNSTON NC-WAYNE NC-SAMPSON NC-
624 PM EDT THU SEP 6 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR NORTHERN SAMPSON...WAYNE AND SOUTHEASTERN JOHNSTON COUNTIES...

AT 623 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR
GRANTHAM...OR 11 MILES NORTHWEST OF MOUNT OLIVE...MOVING EAST AT 30
MPH.

HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 58 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... HOOBBTON... 
MAR-MAC...BROGDEN...WALNUT CREEK...GOLDSBORO AND ELROY.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.

LAT...LON 3516 7796 3519 7801 3517 7808 3518 7816
      3511 7817 3517 7863 3519 7865 3528 7858
      3530 7858 3533 7833 3545 7822 3549 7798
      3541 7787 3526 7787
TIME...MOT...LOC 2223Z 280DEG 24KT 3528 7820

$$

MWS
548 
WWUS52 KRAH 062232
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
632 PM EDT THU SEP 6 2012

NCC101-163-191-062242-
/O.CAN.KRAH.SV.W.0344.000000T0000Z-120906T2245Z/
JOHNSTON NC-WAYNE NC-SAMPSON NC-
632 PM EDT THU SEP 6 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN SAMPSON...WAYNE AND
SOUTHEASTERN JOHNSTON COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING IS 
NO LONGER IN EFFECT.

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE 
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL 
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW 
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL 
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.

THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 341 AND 355.

LAT...LON 3516 7796 3519 7801 3517 7808 3518 7816
      3511 7817 3517 7863 3519 7865 3528 7858
      3530 7858 3533 7833 3545 7822 3549 7798
      3541 7787 3526 7787
TIME...MOT...LOC 2232Z 280DEG 24KT 3527 7813

$$

MWS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 6, 2:54 PM EDT, 2 hours 46 minutes earlier.

Area forecast discussion, Sep 6, 2:54 PM EDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
254 PM EDT THU SEP 6 2012

.SYNOPSIS...
A WEAKENING COLD FRONT WILL DRIFT INTO CENTRAL NORTH CAROLINA THIS
AFTERNOON BEFORE BECOMING NEARLY STATIONARY TONIGHT. THE FRONT WILL
DISSIPATE FRIDAY. A STRONG COLD FRONT WILL APPROACH NORTH CAROLINA
SATURDAY. DRY AND COOLER CONDITIONS ARE EXPECTED IN THE WAKE OF THE
FRONT LATE SUNDAY THROUGH EARLY NEXT WEEK.

&&

.NEAR TERM /THROUGH FRIDAY NIGHT/...
AS OF 252 PM THURSDAY...

THROUGH TONIGHT:
SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS CENTRAL NC
THIS AFTERNOON...MAINLY ALONG AND NORTH OF I-85...WHERE THE SURFACE
BOUNDARY IS LOCATED. THERE IS A CHANCE THAT AN ISOLATED SEVERE STORM
MAY DEVELOP...BUT FOR THE MOST PART EXPECT HEAVY RAIN WITH THIS
ROUND OF CONVECTION. MUCAPE VALUES THIS AFTERNOON ARE IN THE
1500-2000 J/KG RANGE...HOWEVER THERE IS LITTLE WIND SHEAR TO WORK
WITH. THE BEST LOW-LEVEL LAPSE RATES ARE ALONG THE NC COAST. THE
SURFACE TROUGH AND ASSOCIATE CONVECTION SHOULD SLOWLY MOVE SOUTH
THROUGH THE AREA THIS EVENING...SETTLING ALONG THE NC COAST LATER
TONIGHT/EARLY FRIDAY MORNING. HAVE INCREASED PRECIP CHANCES THIS
EVENING TO LIKELY ALONG THE NC/VA BORDER WHERE STORMS HAVE
DEVELOPED...AND KEPT LIKELY POPS IN THAT GENERAL VICINITY THROUGH
01Z. EXPECT IMPROVING CONDITIONS FROM NW TO SE AS NOCTURNAL
STABILIZATION OCCURS...AND SHOWERS TO BE LIMITED TO THE SOUTHEAST
ALONG THE SURFACE TROUGH FRIDAY MORNING. OVERNIGHT LOWS IN THE MID
60S NW TO NEAR 70 SE.

FRIDAY AND FRIDAY NIGHT:
THE SURFACE TROUGH IS EXPECTED TO STALL ALONG THE NC COAST THROUGH
FRIDAY...YIELDING A SLIGHT CHANCE FOR WIDELY SCATTERED SHOWERS AND
STORMS TO DEVELOP ACROSS THE EASTERN HALF OF THE AREA...WITH BEST
CHANCES FARTHER EAST. RIDGING TO THE WEST WILL LIKELY KEEP THE
WESTERN HALF OF THE AREA DRY FRIDAY AND FRIDAY NIGHT. THERE IS A
SLIGHT CHANCE FOR SOME SHOWERS TO DEVELOP ACROSS THE FAR NW BEFORE
SUNRISE SATURDAY AHEAD OF THE COLD FRONT APPROACHING THE AREA. HIGH
TEMPS IN THE UPPER 80S TO NEAR 90...WITH OVERNIGHT LOWS IN THE UPPER
60S TO LOW 70S FROM NW TO SE.

&&

.SHORT TERM /SATURDAY AND SATURDAY NIGHT/...
AS OF 245 PM THURSDAY...

AS A FAIRLY DEEP UPPER LEVEL TROUGH AND ASSOCIATED SURFACE COLD
FRONT APPROACH AND MOVE THROUGH THE AREA THIS WEEKEND...DECENT RAIN
CHANCES WILL RETURN TO THE REGION FOR SATURDAY. THERE ARE STILL SOME
MINOR TIMING ISSUES...BUT MODELS ARE IN GENERAL AGREEMENT WITH THE
COLD FRONT MOVING THROUGH THE AREA LATE SATURDAY INTO SUNDAY.
THEREFORE...WILL SHOW INCREASING PRECIP CHANCES FROM WEST TO EAST
SATURDAY INTO SATURDAY NIGHT AS A PREFRONTAL TROUGH INTERACTS WITH A
VERY MOIST AIR MASS (PWATS EXCEEDING 2 INCHES)...WITH PRECIP ENDING
FROM WEST TO EAST OVERNIGHT...BRINGING MOSTLY DRY CONDITIONS TO THE
FORECAST AREA BY SUNDAY MORNING. EVEN THOUGH THE BEST FORCING IS
PROGGED TO REMAIN NORTH OF THE AREA...BULK SHEAR OVER OUR AREA IS
EXPECTED TO BE ON THE ORDER OF 30-40 KNOTS AND WEAK TO MODERATE
INSTABILITY IS EXPECTED TO DEVELOP DURING THE AFTERNOON HOURS. THE
MAIN ISSUE WITH REGARD TO A SEVERE THREAT WILL BE THE ULTIMATE
TIMING OF THE PRECIP AS THE NAM BRINGS IN THE MAIN LINE DURING PEAK
HEATING AND THE SLIGHTLY SLOWER GFS AND ECMWF SHOW THE MAIN BAND OF
SHOWERS AND THUNDERSTORMS COMING THROUGH DURING THE EVENING HOURS.
NEVERTHELESS...WILL CONTINUE TO MAKE MENTION OF A FEW STRONG TO
SEVERE STORMS WITH THE PRIMARY THREAT OF DAMAGING WIND IN THE HWO.
ONE LAST DAY OF ABOVE NORMAL TEMPS ARE EXPECTED BEFORE THE FRONT
MOVES THROUGH...WITH HIGH TEMPS GENERALLY IN THE MID/UPPER 80S TO
NEAR 90 DEGREES. OVERNIGHT LOWS WILL DEPEND ON HOW QUICKLY THE
PRECIP MOVES OUT AND SOME DRIER AIR IS ABLE TO FILTER INTO THE
REGION...BUT FOR NOW WILL TREND LOWS FROM THE LOW 60S (MAYBE EVEN A
FEW UPPER 50S) ACROSS THE NORTHWEST TO MID/UPPER 60S FURTHER SOUTH
AND EAST.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
AS OF 245 PM THURSDAY...

FAIR WEATHER CONDITIONS ARE EXPECTED FOR THE ENTIRE LONG TERM PERIOD
AS HIGH PRESSURE BOTH AT THE SURFACE AND ALOFT MOVE IN BEHIND THE
STRONG UPPER TROUGH/SURFACE COLD FRONT. THIS WILL RESULT IN A
PROLONGED PERIOD OF DRY...MUCH COOLER AND LESS HUMID CONDITIONS
THROUGH AT LEAST THE MIDDLE OF NEXT WEEK AND MORE FALL-LIKE
TEMPERATURES WILL PREVAIL...WITH HIGHS EXPECTED TO BE IN THE UPPER
70S TO LOWER 80S...AND OVERNIGHT LOWS IN THE UPPER 50S TO NEAR 60
DEGREES.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
AS OF 145 PM THURSDAY...

24-HR TAF PERIOD:
SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED OVER THE AREA
OVER THE PAST HOUR OR SO. STORMS ARE POSSIBLE AT ALL TAF SITES...
THOUGH PRIMARILY AT THE GSO/RDU/RWI TERMINALS BETWEEN 18Z THIS
AFTERNOON AND 03Z FRIDAY. WITH THE EXCEPTION OF WHERE ISOLATED TO
SCATTERED SHOWERS AND THUNDERSTORMS DEVELOP...EXPECT MAINLY VFR
CONDITIONS THIS AFTERNOON. LIGHT WINDS AND CLEARING SKIES OVERNIGHT
EXPECT SUB-VFR FOG TO DEVELOP BETWEEN 06Z AND 12Z FRIDAY. EXPECT VFR
CONDITIONS AFTER SUNRISE FRIDAY THROUGH THE END OF THE TAF PERIOD.

LOOKING AHEAD:
ASIDE FROM A LOW PROBABILITY OF ISOLD CONVECTION AT THE FAY/RWI TAF
SITES FRIDAY AFTERNOON...EXPECT VFR CONDITIONS TO PREVAIL. MVFR/IFR
CEILINGS WILL BE POSSIBLE BY SUNRISE SATURDAY MORNING AS SOUTHERLY
LOW-LEVEL FLOW STRENGTHENS AHEAD OF AN APPROACHING FRONT. ADVERSE
AVIATION CONDITIONS WITH WIDESPREAD SHOWERS AND THUNDERSTORMS ARE
EXPECTED SATURDAY AFTERNOON INTO SUNDAY MORNING AS A DEEP UPPER
LEVEL TROUGH AND ASSOCIATED COLD FRONT PROGRESS EAST THROUGH THE
CAROLINAS. EXPECT DRY/VFR CONDITIONS TO RETURN IN THE WAKE OF THE
FRONT SUNDAY AFTERNOON THROUGH EARLY NEXT WEEK AS HIGH PRESSURE
BUILDS OVER THE REGION. -VINCENT

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...BADGETT
NEAR TERM....KC
SHORT TERM...KRR
LONG TERM...KRR
AVIATION...KC/VINCENT
Hazardous weather outlook, Sep 6, 12:45 PM EDT, 4 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
1245 PM EDT THU SEP 6 2012

NCZ008>011-025>028-040>043-075>078-084>086-088-089-071645-
GRANVILLE-VANCE-WARREN-HALIFAX-DURHAM-FRANKLIN-NASH-EDGECOMBE-
CHATHAM-WAKE-JOHNSTON-WILSON-MOORE-LEE-HARNETT-WAYNE-RICHMOND-
SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
1245 PM EDT THU SEP 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS
AFTERNOON AS AN UPPER LEVEL DISTURBANCE TRACKS EAST ACROSS THE
REGION. A FEW ISOLATED STORMS MAY BE STRONG TO SEVERE. LOCALLY
HEAVY RAINFALL AND ISOLATED FLOODING WILL BE POSSIBLE...PRIMARILY
IN URBAN AREAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A DEEPENING LOW PRESSURE SYSTEM WILL TRACK NORTHEAST FROM THE
OHIO VALLEY INTO NEW ENGLAND DURING THE DAY SATURDAY...PUSHING A
STRONG COLD FRONT THROUGH THE CAROLINAS. ISOLATED SEVERE
THUNDERSTORMS WILL BE POSSIBLE ALONG AND AHEAD OF THE COLD FRONT
SATURDAY AFTERNOON AND EVENING.

NCZ007-021>024-038-039-073-074-083-071645-
PERSON-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DAVIDSON-RANDOLPH-STANLY-
MONTGOMERY-ANSON-
1245 PM EDT THU SEP 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A DEEPENING LOW PRESSURE SYSTEM WILL TRACK NORTHEAST FROM THE
OHIO VALLEY INTO NEW ENGLAND DURING THE DAY SATURDAY...PUSHING
A STRONG COLD FRONT THROUGH THE CAROLINAS. ISOLATED SEVERE
THUNDERSTORMS WILL BE POSSIBLE ALONG AND AHEAD OF THE COLD FRONT
SATURDAY AFTERNOON AND EVENING.

In the hours before

Special weather statement, Sep 6, 4:50 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
450 PM EDT THU SEP 6 2012

NCZ076-077-062100-
HARNETT-LEE-
450 PM EDT THU SEP 6 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS HARNETT AND LEE COUNTIES
THROUGH 500 PM EDT...

AT 450 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
NORTHEAST OF SANFORD...MOVING EAST AT 25 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... RURAL EASTERN LEE
COUNTY.

HAZARDS INCLUDE...
PENNY SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3543 7919 3555 7923 3556 7922 3557 7923
      3556 7920 3558 7920 3563 7912 3562 7908
      3556 7903 3553 7897 3558 7892 3553 7875
      3536 7891
TIME...MOT...LOC 2050Z 271DEG 23KT 3556 7912

MWS
Local storm report, Sep 6, 4:52 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
452 PM EDT THU SEP 06 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     HEAVY RAIN       5 SSW ROLESVILLE        35.87N  78.50W
09/06/2012  M1.75 INCH       WAKE               NC   TRAINED SPOTTER

            1.75 INCHES FELL IN 30 MINUTES ON ARDEN BRANCH LANE

&&

EVENT NUMBER RAH1200923

KRR
Local storm report, Sep 6, 4:58 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
458 PM EDT THU SEP 06 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     HEAVY RAIN       CHAPEL HILL APT         35.94N  79.08W
09/06/2012  M2.41 INCH       ORANGE             NC   ASOS

            FELL WITHIN PAST HOUR AND HALF AND STILL RAINING

&&

EVENT NUMBER RAH1200924

KRR
Local storm report, Sep 6, 4:59 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
459 PM EDT THU SEP 06 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0458 PM     HEAVY RAIN       4 SW RALEIGH            35.77N  78.68W
09/06/2012  M1.16 INCH       WAKE               NC   NWS OFFICE

            FELL IN 30 MINUTES... STILL RAINING

&&

EVENT NUMBER RAH1200925

KRR
Local storm report, Sep 6, 5:13 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
513 PM EDT THU SEP 06 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     FLASH FLOOD      3 SE RALEIGH            35.78N  78.61W
09/06/2012                   WAKE               NC   911 CALL CENTER

            ROAD CLOSURE DUE TO HIGH WATER NEAR THE INTERSECTION OF
            RALEIGH BLVD AND NEW BERN AVE. ALSO RECEIVING REPORTS OF
            VEHICLES STALLED IN FLOODED ROADWAYS IN THE SAME GENERAL
            AREA.

&&

EVENT NUMBER RAH1200926

NP
Special weather statement, Sep 6, 5:34 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
534 PM EDT THU SEP 6 2012

NCZ042-077-078-089-062230-
HARNETT-JOHNSTON-SAMPSON-WAYNE-
534 PM EDT THU SEP 6 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS SAMPSON...HARNETT...WAYNE
AND JOHNSTON COUNTIES THROUGH 630 PM EDT...

AT 534 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
DUNN...OR ABOUT 15 MILES EAST OF LILLINGTON...MOVING EAST AT 15 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... RURAL SOUTHERN
JOHNSTON COUNTY RURAL WESTERN WAYNE COUNTY.

HAZARDS INCLUDE...
PENNY SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3524 7862 3525 7864 3538 7868 3553 7818
      3540 7812 3524 7810 3521 7863
TIME...MOT...LOC 2134Z 256DEG 14KT 3532 7855

MWS

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 6, 1:18 PM EDTSpecial Weather StatementRAHGranville, Halifax, Person, Vance, Warren57 min
Sep 6, 1:37 PM EDTSpecial Weather StatementRAHGranville, Halifax, Person, Vance, Warren53 min
Sep 6, 2:24 PM EDTSpecial Weather StatementRAHGranville, Halifax, Vance, Warren96 min
Sep 6, 2:39 PM EDTAreal Flood AdvisoryRAHHalifax3 hr
Sep 6, 3:42 PM EDTSpecial Weather StatementRAHWake63 min
Sep 6, 4:05 PM EDTAreal Flood AdvisoryRAHDurham, Orange3 hr
Sep 6, 4:22 PM EDTAreal Flood AdvisoryRAHWake3 hr
Sep 6, 4:22 PM EDTFlash Flood WarningRAHOrange2 hr
Sep 6, 4:29 PM EDTFlash Flood WarningRAHFranklin, Wake3 hr
Sep 6, 4:30 PM EDTSevere Thunderstorm WarningRAHJohnston, Wake60 min
Sep 6, 4:43 PM EDTSpecial Weather StatementRAHChatham17 min
Sep 6, 4:50 PM EDTSpecial Weather StatementRAHLee10 min
Sep 6, 5:34 PM EDTSpecial Weather StatementRAHJohnston56 min
Sep 6, 6:37 PM EDTSpecial Weather StatementRAHCumberland53 min
Sep 6, 7:23 PM EDTAreal Flood AdvisoryRAHCumberland3 hr
Sep 6, 7:43 PM EDTFlash Flood WarningRAHCumberland76 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.